Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Apr 23, 2021, 1:13 PM CDT for Tarrant County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2021, 1:13 PM CDT (18:13 UTC)
- Expired
- Apr 23, 2021, 1:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Fort Worth, TX
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 16 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 1:33 PM CDT | HAIL 0.7 | 2 Nnw Fort Worth, TX | DIME SIZED HAIL AT 215 NE 14TH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
918
WWUS84 KFWD 231813
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
113 PM CDT Fri Apr 23 2021
TXZ118-231845-
Tarrant TX-
113 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TARRANT COUNTY UNTIL
145 PM CDT...
At 112 PM CDT, Doppler radar was tracking a strong thunderstorm over
Benbrook, moving northeast at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Worth, Arlington, Haltom City, Benbrook, Saginaw, White
Settlement, Forest Hill, River Oaks, Sansom Park, Lake Worth, Eagle
Mountain, Edgecliff Village, Westworth Village, Blue Mound, Edgecliff
and Westover Hills.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Texas.
LAT...LON 3274 9716 3255 9751 3255 9752 3259 9755
3275 9755 3289 9739
TIME...MOT...LOC 1812Z 232DEG 31KT 3267 9751
$$
SanchezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Apr 23, 12:58 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 23, 12:58 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1258 PM CDT Fri Apr 23 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Saturday/ Showers and thunderstorms have begun to develop west of I-35 as large-scale lift overspreads the area. Destabilization will continue over the next hour or two, with showers and thunderstorms increasing in both coverage and intensity near and just west of the I-35 corridor. Severe thunderstorms are likely across much of the area this afternoon and evening, with large hail, damaging winds, and a few tornadoes all possible. The tornado threat will need to be monitored closely throughout the afternoon and evening, as wind speeds increase and become more southeasterly in response to an approaching surface low. Confidence has increased in a secondary line of storms developing along the cold front in southern Oklahoma early tonight. This line of storms will likely move southeastward, impacting areas near and along the Red River after midnight. Damaging winds will be the primary concern with this activity. Confidence is a bit lower in the southward extent of the line of storms. However, we will continue to closely monitor trends and adjust PoPs as needed. In addition to the severe weather threat, heavy rain will be a concern along and east of I-35. The lack of significant rainfall should abate any major flooding concerns. However, training storms could result in a flood threat, especially for areas prone to flash flooding. Storms should come to an end early Saturday morning as the upper trough and attendant surface low continue east. Despite the cold front, mostly sunny skies will result in slightly warmer temperatures on Saturday with highs in the 70s. Barnes && .LONG TERM... /Issued 231 AM CDT Fri Apr 23 2021/ /Saturday and Beyond/ A cold front will be clearing the southeastern-most zones around daybreak Saturday as the Friday system and associated precipitation heads for the Mississippi Valley. A 10 to 15 degree dewpoint drop is expected behind the front with values in the 40s and 50s by afternoon. This should make for pleasant weather over the weekend with lows in the 50s and highs in the 70s and 80s. In fact, with an upper ridge expected to pass overhead, some of the western counties will see high temperatures near 90 both Sunday and Monday. Return flow will ramp up Sunday night into Monday due to lee side pressure falls associated with the next upper level storm system, which will move from California eastward through the Rockies during the first part of next week. Breezy and warm conditions may create some elevated fire weather concerns both Sunday and Monday afternoons for areas along and west of Highway 281. A northward surge of Gulf moisture will then occur on Tuesday as the leading edge of the system to our west begins to emerge in the Plains, with a swath of 1.5" PWATs spreading in from the south. It looks like a dryline may set up somewhere to our west, though the exact location will depend on how progressive the upper level system is. The current thinking is that the dryline will be well to our west, but close enough to keep at least a slight chance of thunderstorms in the forecast for Tuesday late afternoon-evening, when a lead wave is progged to lift northeast across West-Central Texas. The upper trough will slowly and steadily approach from the west Tuesday night through Wednesday. Dryline storms may subside Tuesday evening, but convection would likely get going again overnight as the low level jet intensifies and larger scale ascent arrives with the trough. The highest POPs with this package will hence be Tuesday night into early Wednesday, which is right in the middle of the model spread with regard to timing. Precipitation would gradually end from west to east sometime Wednesday night or early Thursday. There is still a bit of uncertainty due to the large timing spread among guidance, so there may be some adjustments with regard to the onset and end time of next week's rain/storm event in future forecasts. Either way, there should be enough shear and instability present (and given the time of year) for at least a low-end severe threat to exist. Higher severe probabilities would depend on several other unknowns, which we should gather more information on this weekend and early next week. A dry, northwest flow pattern will arrive in the wake of the mid- week system, bringing what looks to be rain-free weather with seasonable temperatures next Friday through the following weekend. 30 && .AVIATION... /NEW/ /18Z TAFs/ MVFR/IFR ceilings will continue across all terminals this afternoon. Showers and thunderstorms have begun to develop near and west of the I-35 corridor. An increase in thunderstorm coverage and intensity is expected within the next hour or two. Hail and strong convective winds will be a concern this afternoon through early evening. Convective activity should exit to the east this evening, but a secondary line of storms is expected to develop in southern Oklahoma tonight. Confidence is low in the southward extent of these storms, but VCTS has been included in the Metroplex TAFs for now. All storms should exit to the east by 08Z or so as a cold front pushes through the area. North/northwest winds are expected behind the front, with gusty conditions likely by early Saturday morning. A few hours of MVFR ceilings will be possible at D10 terminals Saturday morning. However, VFR should return by midday. Barnes && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 57 76 52 83 / 90 40 0 0 0 Waco 75 54 76 51 84 / 90 40 0 0 0 Paris 68 56 72 49 77 / 90 100 5 0 0 Denton 71 54 74 49 82 / 90 40 0 0 0 McKinney 71 57 73 50 80 / 90 60 0 0 0 Dallas 74 59 76 53 83 / 90 40 0 0 0 Terrell 72 57 74 50 80 / 100 70 0 0 0 Corsicana 75 58 76 52 82 / 90 70 0 0 0 Temple 77 54 78 51 84 / 90 30 0 0 0 Mineral Wells 74 54 75 49 85 / 80 10 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 23, 11:11 AM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1111 AM CDT Fri Apr 23 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1111 AM CDT Fri Apr 23 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected will increase in coverage and intensity this afternoon. Some storms will become severe, with large hail, damaging winds, and a few tornadoes all possible. The best storm chances will be along and east of Interstate 35, but severe storms are still possible west of I-35. A second round of storms will be possible along the cold front tonight near the Red River. Damaging winds will be the primary threat with these storms. Storms will come to an end from west to east early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Storm chances are expected again late Tuesday through early Thursday, and some strong to severe storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening, mainly along and east of the Interstate 35 corridor.
In the hours before
Special weather statement, Apr 23, 12:45 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1245 PM CDT Fri Apr 23 2021 TXZ117-118-131-133-231815- Hood TX-Parker TX-Tarrant TX-Johnson TX- 1245 PM CDT Fri Apr 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON... SOUTHEASTERN PARKER...SOUTHWESTERN TARRANT AND NORTHEASTERN HOOD COUNTIES UNTIL 115 PM CDT... At 1245 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Granbury, moving northeast at 50 mph. Half inch hail will be possible with this storm. Locations impacted include... Fort Worth, Burleson, Benbrook, White Settlement, Crowley, Granbury, River Oaks, Edgecliff Village, Aledo, Westworth Village, Oak Trail Shores, Westover Hills and Annetta South. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for north central Texas. LAT...LON 3281 9742 3256 9730 3239 9777 3253 9787 TIME...MOT...LOC 1745Z 234DEG 45KT 3253 9770 Sanchez
Special weather statement, Apr 23, 1:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
113 PM CDT Fri Apr 23 2021
TXZ118-231845-
Tarrant TX-
113 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TARRANT COUNTY UNTIL
145 PM CDT...
At 112 PM CDT, Doppler radar was tracking a strong thunderstorm over
Benbrook, moving northeast at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Worth, Arlington, Haltom City, Benbrook, Saginaw, White
Settlement, Forest Hill, River Oaks, Sansom Park, Lake Worth, Eagle
Mountain, Edgecliff Village, Westworth Village, Blue Mound, Edgecliff
and Westover Hills.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Texas.
LAT...LON 3274 9716 3255 9751 3255 9752 3259 9755
3275 9755 3289 9739
TIME...MOT...LOC 1812Z 232DEG 31KT 3267 9751
SanchezThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:45 PM CDT | Special Weather Statement | FWD | Parker | 30 min |
| Apr 23, 1:32 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| Apr 23, 1:44 PM CDT | Special Weather Statement | FWD | Jack | 31 min |
| Apr 23, 1:47 PM CDT | Special Weather Statement | FWD | Dallas, Rockwall | 28 min |
| Apr 23, 2:03 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 42 min |
| Apr 23, 2:08 PM CDT | Special Weather Statement | FWD | Dallas | 37 min |
| Apr 23, 2:27 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Rockwall | 63 min |
| Apr 23, 2:32 PM CDT | River Flood Warning | FWD | Hunt | 42 hr |
| Apr 23, 2:32 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 38 hr |
| Apr 23, 2:42 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 39 min |
| Apr 23, 3:12 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 63 min |
| Apr 23, 3:16 PM CDT | Special Weather Statement | FWD | Johnson | 29 min |
| Apr 23, 3:28 PM CDT | Special Weather Statement | FWD | McLennan | 47 min |
| Apr 23, 3:42 PM CDT | River Flood Warning | FWD | Dallas | 14 hr |
| Apr 23, 3:46 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, McLennan | 23 min |
| Apr 23, 4:10 PM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| Apr 23, 4:17 PM CDT | Special Weather Statement | FWD | Kaufman | 28 min |
| Apr 23, 4:35 PM CDT | Special Weather Statement | FWD | Wise | 25 min |
| Apr 23, 5:10 PM CDT | Special Weather Statement | FWD | Comanche | 35 min |
| Apr 23, 5:33 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 57 min |
| Apr 23, 5:48 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Erath, Hamilton | 57 min |
| Apr 23, 6:25 PM CDT | Special Weather Statement | FWD | Coryell | 35 min |
| Apr 23, 6:34 PM CDT | Special Weather Statement | FWD | Johnson | 26 min |
| Apr 23, 6:38 PM CDT | Special Weather Statement | FWD | Bosque | 37 min |
| Apr 23, 6:45 PM CDT | Tornado Warning | FWD | Denton | 19 min |
| Apr 23, 6:57 PM CDT | Special Weather Statement | FWD | Bell | 33 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.